Alert archive / Texas / Flash Flood Warnings in 2025

Flash Flood Warning 37, NWS Austin/San Antonio, TX

July 3, 2025Bandera County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at Jul 3, 2025, 11:41 PM CDT for Bandera County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 3, 2025, 11:41 PM CDT (04:41 UTC)
Expired
Jul 4, 2025, 3:30 AM CDT
In force
4 hr
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

County Bandera County, TX

The radar

The Austin/San Antonio radar (KEWX), 112 km from the middle of the area, began a volume at 04:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 4.7 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2025-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1506 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2025-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1506 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
923 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

235 
WGUS54 KEWX 040441
FFWEWX
TXC019-040730-
/O.NEW.KEWX.FF.W.0037.250704T0441Z-250704T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Austin/San Antonio TX
1141 PM CDT Thu Jul 3 2025

The National Weather Service in Austin/San Antonio has issued a

* Flash Flood Warning for...
  Central Bandera County in south central Texas...

* Until 230 AM CDT.

* At 1141 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 3 inches of rain 
  have fallen. The expected rainfall rate is 2 to 4 inches in 1 
  hour. Additional rainfall amounts of 1 to 3 inches are possible in 
  the warned area. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  Medina, Bandera, Tarpley and Hill Country State Natural Area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

&&

LAT...LON 2989 9918 2984 9905 2983 9902 2963 9915
      2963 9941 2990 9926

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL RATE...2-4 INCHES IN 1 HOUR

$$

RUNYEN
3 follow-up statements
490 
WGUS74 KEWX 040619
FFSEWX

Flash Flood Statement
National Weather Service Austin/San Antonio TX
119 AM CDT Fri Jul 4 2025

TXC019-040730-
/O.CON.KEWX.FF.W.0037.000000T0000Z-250704T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bandera TX-
119 AM CDT Fri Jul 4 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 230 AM CDT EARLY THIS 
MORNING FOR CENTRAL BANDERA COUNTY...

At 119 AM CDT, Doppler radar and automated rain gauges indicated 
thunderstorms produced heavy rain across the warned area. Between 2 
and 4 inches of rain have fallen. Flash flooding is ongoing or 
expected to begin shortly.

HAZARD...Life threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...Radar and automated gauges.

IMPACT...Life threatening flash flooding of creeks and streams,
         urban areas, highways, streets and underpasses.

Some locations that will experience flash flooding include...
  Medina, Bandera, Tarpley and Hill Country State Natural Area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

&&

LAT...LON 2989 9918 2984 9905 2983 9902 2963 9915
      2963 9941 2990 9926

FLASH FLOOD...RADAR AND GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

RUNYEN
366 
WGUS54 KEWX 040653
FFWEWX
TXC019-040830-
/O.EXT.KEWX.FF.W.0037.000000T0000Z-250704T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Austin/San Antonio TX
153 AM CDT Fri Jul 4 2025

The National Weather Service in Austin/San Antonio has extended the

* Flash Flood Warning for...
  Central Bandera County in south central Texas...

* Until 330 AM CDT.

* At 153 AM CDT, Doppler radar and automated rain gauges indicated 
  earlier thunderstorms produced heavy rain across the warned area. 
  Between 2 and 4 inches of rain occurred. Flooding impacts will 
  continue, but no additional rainfall is expected.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar and automated gauges.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  Medina, Bandera, Tarpley and Hill Country State Natural Area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

&&

LAT...LON 2989 9918 2984 9905 2983 9902 2963 9915
      2963 9941 2990 9926

FLASH FLOOD...RADAR AND GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

RUNYEN
685 
WGUS74 KEWX 040828
FFSEWX

Flash Flood Statement
National Weather Service Austin/San Antonio TX
328 AM CDT Fri Jul 4 2025

TXC019-040838-
/O.EXP.KEWX.FF.W.0037.000000T0000Z-250704T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bandera TX-
328 AM CDT Fri Jul 4 2025

...FLASH FLOOD WARNING WILL EXPIRE AT 330 AM CDT EARLY THIS MORNING 
FOR CENTRAL BANDERA COUNTY...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

A Flood Watch remains in effect until 100 PM CDT Friday for a 
portion of south central Texas.

&&

LAT...LON 2989 9918 2984 9905 2983 9902 2963 9915
      2963 9941 2990 9926

$$

RUNYEN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 3, 9:17 PM CDT, 2 hours 24 minutes earlier.

Area forecast discussion, Jul 3, 9:17 PM CDT, 2 hours 24 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Austin/San Antonio TX
917 PM CDT Thu Jul 3 2025

...New UPDATE...

.UPDATE...
Issued at 855 PM CDT Thu Jul 3 2025

Updated the Flood Watch to include Bexar, Kendall, Gillespie, and
Llano Counties. The Flood Watch is in effect through 7 AM Friday.

Abundant tropical moisture continues to be pulled across the local
area this evening and stays through the overnight hours. A low level
jet is forecast to increase through the period and helps with the
development of new cells which are expected to be heavy rain
producers with precipitable water values ranging from 2 to 2.5
inches. Rainfall amounts of 1 to 3 inches with isolated 5 to 7 inches
are possible across the Flood Watch area.

&&

.SHORT TERM...
(Tonight through Friday night)
Issued at 138 PM CDT Thu Jul 3 2025

Scattered shower activity has been ongoing across South-Central
Texas throughout the late morning and early afternoon, with a
gradual increase in coverage. A substantial plume of deep tropical
moisture continues to stream north across South-Central Texas,
characterized by unseasonably moist precipitable water values as
high as about 2.4 inches. The 12Z Del Rio upper-air sounding this
morning observed a PW of 2.31 inches, which is near daily record
high values. The axis of a negatively tilted mid-level trough most
readily apparent on 700mb analyses is beginning to move poleward
towards the Edwards Plateau, leading to rounds of shower activity
throughout South-Central Texas into tomorrow as the advancing trough
prompts the ascent of moist air. A mesoscale convective vortex over
the Big Bend area has also enhanced moisture advection into our
region.

Observed and simulated vertical profiles show an environment
presently conducive to heavy rain, supporting 1 to 2 inch per hour
rain rates. Given the broad region of rising air and lack of
dominant surface boundaries, shower activity looks to remain widely
distributed across South-Central Texas with sufficient instability
for isolated to widely scattered thunderstorms. Strong gusts of 40
to 50 mph are also possible as the heavy rain rates drag down cooler
air aloft. Cold pools expanding under weak deep-layer flow may
become a focusing mechanism for concentrating a few clusters of
showers and storms as depicted on some of the high-resolution
mesoscale guidance, and the heaviest rain totals may be associated
with these slow-moving clusters. Models remain in disagreement over
the placement of the heaviest rain totals, though the greatest
rainfall potential this afternoon into tonight is over the Highway
90 corridor, southern Edwards Plateau and Hill Country. Rainfall
totals of 1 to 3 inches appear likely, but locally higher amounts
upwards of 5 to 7 inches could materialize if slow-moving storms
begin to cluster. Given the heavy rainfall potential, some flooding
is possible. A Flood Watch is now in effect through 7 AM Friday
morning for the southern Edwards Plateau and western Hill Country,
where the intersection of higher forecast rainfall amounts and
rainfall from the past few days is most evident. While the greatest
concentration of modeled precipitation is in the aforementioned
areas, the highest rain amounts could shift depending on where
storms aggregate, and expansion towards the I-35 corridor is
possible later this evening into the overnight as the trough moves
gradually east.

Coverage of showers and storms should begin to decrease Friday as
the axis of the trough swings out of our area. However, the
environment continues to support isolated showers favoring mostly
the southern Edwards Plateau and Hill Country as the moist tropical
airmass remains in place. Additional shower development could also
occur along convergent flow through the Coastal Plains towards the I-
35 corridor. Cloud cover and rain-cooled air will support
temperatures near to below average for this time of year. Highs in
the 80s to low 90s are expected with lows in the mid 70s.

&&

.LONG TERM...
(Saturday through Thursday)
Issued at 138 PM CDT Thu Jul 3 2025

The core of the shortwave trough triggering today's rains should be
clear of our area this weekend. However, the combination of an
overlapping trough over the North Central US and a retrograding
upper-level low in the Gulf will prevent the subtropical ridge from
rebuilding over our area. Thus, the unseasonably moist airmass will
stick around our area for this weekend, though northeast flow from
the Gulf system will gradually bring in drier continental air on
Sunday. Forcing doesn't look very strong, but the moist air, daytime
heating, and residual troughiness could support isolated afternoon
showers and some thunder over the weekend. Within the moist tropical
air, the strongest storms could produce locally heavy rain rates.
The best rain chances, about 20 to 35 percent, would be over the I-
35 corridor and Hill Country Saturday afternoon, shifting west to
the southern Edwards Plateau Sunday afternoon as the residual
tropical air begins to be squeezed westward.

Temperatures are expected to return to more seasonably warmer levels
as rain chances decrease under sunnier skies. Subtropical ridging
and subsidence looks to become better established across the region
next week, though ensemble medium-range guidance places the core of
the ridge decently far enough to our west over the Desert Southwest
and Four Corners region. Subsidence should limit rain chances,
though there looks to be enough weakness in the ridging to permit
low chances for isolated seabreeze rains in the afternoon for the
Coastal Plains into midweek.

&&

.AVIATION...
(00Z TAFS)
Issued at 640 PM CDT Thu Jul 3 2025

Concerns for SHRA/TSRA continue this evening and based on radar
data, have placed TEMPO groups in the forecast for all I-35 TAF
sites from 00Z-03Z and will continue monitoring Hi-res model guidance
and amend as needed. Continued mention of VCSH until 05Z for KSSF
and KSAT and 07Z for KAUS as models continue to highlight SHRA/TSRA
possibilities. Gusty outflow winds, frequent lightning and
heavy rainfall will be the main concerns with TSRA. Have left out
PROB30 for most sites as confidence is just not high enough to
include at this time due to sporadic developing nature of these
storms. Low cloud development will lead to TEMPO IFR conditions at
SAT and SSF Thursday morning with prevailing IFR at DRT. Regarding
DRT have added in PROB30 for 03Z-06Z based off incoming model data
and trends. VFR conditions are expected to resume by friday afternoon
for all TAF sites and last through the remainder of the forecast
period.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              75  91  75  92 /  30  30  10  30
Austin Bergstrom Intl Airport  76  89  75  90 /  30  30  10  30
New Braunfels Muni Airport     75  91  74  90 /  30  30  20  30
Burnet Muni Airport            74  87  73  89 /  50  40  10  30
Del Rio Intl Airport           75  91  76  95 /  50  40   0  10
Georgetown Muni Airport        75  87  74  89 /  40  30  10  30
Hondo Muni Airport             75  87  73  87 /  40  30  10  30
San Marcos Muni Airport        75  90  74  90 /  20  30  20  30
La Grange - Fayette Regional   76  90  76  92 /  10  20  20  30
San Antonio Intl Airport       76  89  75  89 /  40  30  10  30
Stinson Muni Airport           76  91  76  91 /  40  30  10  30

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
Flood Watch until 7 AM CDT Friday for Bandera-Bexar-Edwards-
Gillespie-Kendall-Kerr-Kinney-Llano-Medina-Real-Uvalde-Val Verde.

&&

Short-Term...17
Long-Term...17
Aviation...CJM

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 9:28 PM CDTAreal Flood AdvisoryEWXKendall3 hr
Jul 3, 11:16 PM CDTAreal Flood AdvisoryEWXBandera25 min
Jul 4, 1:14 AM CDTFlash Flood Warning EmergencyConsiderable damage threatEWXBandera, Kerr18 hr
Jul 4, 3:19 AM CDTRiver Flood WarningEWXKerr22 hr
Jul 4, 3:33 AM CDTRiver Flood WarningEWXKerr22 hr
Jul 4, 4:50 AM CDTAreal Flood AdvisoryEWXGillespie4 hr
Jul 4, 5:23 AM CDTRiver Flood WarningEWXKendall20 hr
Jul 4, 5:34 AM CDTFlash Flood Warning EmergencyCatastrophic damage threatEWXKerr13 hr
Jul 4, 6:00 AM CDTAreal Flood AdvisoryEWXGillespie3 hr
Jul 4, 6:27 AM CDTFlash Flood Warning Considerable damage threatEWXKerr7 hr
Jul 4, 7:24 AM CDTFlash Flood Warning EmergencyCatastrophic damage threatEWXKendall, Kerr11 hr
Jul 4, 8:18 AM CDTAreal Flood AdvisoryEWXLlano5 hr
Jul 4, 8:20 AM CDTAreal Flood AdvisoryEWXGillespie4 hr
Jul 4, 8:30 AM CDTRiver Flood WarningEWXLlano24 hr
Jul 4, 8:41 AM CDTAreal Flood AdvisoryEWXEdwards, Real5 hr
Jul 4, 8:56 AM CDTFlash Flood Warning Considerable damage threatEWXGillespie4 hr
Jul 4, 9:16 AM CDTSpecial Weather StatementEWXKerr44 min
Jul 4, 9:37 AM CDTFlash Flood Warning Considerable damage threatEWXKerr, Real4 hr
Jul 4, 10:06 AM CDTFlash Flood Warning Considerable damage threatEWXBandera, Kerr5 hr
Jul 4, 10:29 AM CDTAreal Flood AdvisoryEWXGillespie6 hr
Jul 4, 10:29 AM CDTRiver Flood WarningEWXComal21 hr
Jul 4, 10:39 AM CDTFlash Flood Warning Considerable damage threatEWXBandera, Real4 hr
Jul 4, 10:46 AM CDTFlash Flood Warning Considerable damage threatEWXLlano9 hr
Jul 4, 11:02 AM CDTFlash Flood Warning Considerable damage threatEWXKendall4 hr
Jul 4, 11:02 AM CDTRiver Flood WarningEWXBandera19 hr
Jul 4, 12:02 PM CDTFlash Flood Warning Considerable damage threatEWXComal, Kendall18 hr
Jul 4, 1:00 PM CDTAreal Flood AdvisoryEWXKerr3 hr
Jul 4, 1:05 PM CDTAreal Flood AdvisoryEWXGillespie3 hr
Jul 4, 1:08 PM CDTAreal Flood AdvisoryEWXKerr, Real112 min
Jul 4, 1:30 PM CDTFlash Flood Warning Considerable damage threatEWXTravis, Williamson2 hr
Jul 4, 1:37 PM CDTAreal Flood AdvisoryEWXBlanco, Comal, Hays, Kendall3 hr
Jul 4, 2:32 PM CDTAreal Flood AdvisoryEWXBandera, Real116 min
Jul 4, 2:46 PM CDTAreal Flood AdvisoryEWXKendall103 min
Jul 4, 3:11 PM CDTAreal Flood AdvisoryEWXBandera, Kerr101 min
Jul 4, 3:47 PM CDTAreal Flood AdvisoryEWXGillespie, Kerr3 hr
Jul 4, 6:02 PM CDTAreal Flood AdvisoryEWXGillespie3 hr
Jul 4, 6:41 PM CDTAreal Flood AdvisoryEWXKerr2 hr
Jul 4, 6:47 PM CDTAreal Flood AdvisoryEWXKendall, Kerr2 hr

Nearby

Flash Flood Warnings in Texas, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.